Take the 2-minute tour ×
Super User is a question and answer site for computer enthusiasts and power users. It's 100% free, no registration required.

This problem started happening to me once I installed SP1 onto my Windows 7 Ultimate install. When changing between tabs, or even just hovering my mouse over buttons, VS2010 starts artifacting. It's bad enough where I often times can't see any of the code I'm working on. Sometimes just the button the mouse is over will go black, and other times the entire code panel will turn a black and grey pattern. This problem only happens with Visual Studio 2010 (2008 works fine).

The problem remained when I upgraded Visual Studio to SP1. I've also uninstalled and reinstalled Visual Studio and the graphics drivers several times now, and I'm about ready to reinstall Windows 7, but I figured I'd ask for suggestions first.

Google, as well as searching through Stack Exchange, did not turn up anything useful.

share|improve this question
    
Try to right click on VS shortcut, go to Properties, Compatibility tab. There, try disabling desktop composition, visual themes etc. -- perhaps this could help. –  dbkk101 Mar 15 '11 at 6:25
    
Unfortunately checking either of those did not solve (or otherwise affect) the problem at all... –  jnevelson Mar 15 '11 at 6:49
    
Are you on a virtual machine? –  Daniel Beck Mar 15 '11 at 7:35
    
Nope, this is all being run natively. Though ironically enough, I do have VS2010 installed in a virtual machine on my Macbook Pro, and I've had no issues like these with it. –  jnevelson Mar 15 '11 at 15:38
    
I also have the same issue, after upgrading to SP1. My system is XP SP3. Do you have Resharper? –  Leonardo Mar 25 '11 at 0:40

3 Answers 3

up vote 4 down vote accepted

Ended up fixing the problem by unchecking "Use hardware graphics acceleration if available" in Tools -> Options -> Visual Experience. I'll update if it changes, but for now everything appears to be working fine.

share|improve this answer
    
did you find out what was causing this issue? –  Stuart Blackler Sep 9 '11 at 23:17
    
I had a similar problem in Visual Studio 2013, only not as bad as described in the post above, and the fix described above worked for me. In VS 2013 go to Tools > Options > Environment > General and uncheck "Automatically adjust visual experience based on client performance" then uncheck "Use hardware graphics acceleration if available". –  SimonTewsi Oct 15 at 6:10

It's likely a nVidia video driver compatibility issue. Try updating your drivers if possible. Otherwise, just disable the hardware acceleration as you mentioned.

share|improve this answer

try reinstalling .net 4. VS2010 editor was built on WPF. Also this couldnt hurt: VS 2010 reset settings. Also this post suggests bad graphic drivers.

share|improve this answer
    
Just tried reinstalling .NET 4 and resetting the settings. Neither changed anything. I've already reinstalled my graphics drivers several times to the most up to date version from AMD's site. –  jnevelson Mar 15 '11 at 16:07
    
SP1 came out yesterday. Try installing it. It really sounds like graphics card related. run dxdiag just in case. are you running Win7? if so is Aero on? –  Marlon Mar 16 '11 at 16:16

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.